Important Things to Consider Before Taking Another Painkiller Pill

Important Things to Consider Before Taking Another Painkiller Pill

Many medical experts agree that one of the most concerning trends in the modern medical system is the tendency to over use pain medication. Though pain pills can be extremely beneficial for specific conditions, constantly taking high amounts of pain medication can be very bad for your health. A lot of over the counter pain medications might seem harmless, but they can have potentially life threatening consequences. Almost everyone has occasionally decided to swallow another pain pill after the first one does not work, but this habit is quite harmful in the long run.

Important Things to Consider Before Taking Another Painkiller Pill

A study by the American Gastroenterological Association has revealed that almost half of all chronic pain sufferers regularly ignore dosage suggestions. When people are feeling pain, they tend to end up taking high amounts of over the counter pain medications in a fruitless attempt to make the discomfort stop. Though desperately wanting pain to stop is understandable, this is actually quite ineffective, and the side effects may be deadly.

RELATED ARTICLE: 5 Over The Counter Pills You Should Never Put In Your Mouth Again

It turns out that most pain medications are only effective until they reach their optimal dose. This means that after you take a certain amount of pain medication, it no longer alters the severity of the pain you are experiencing. Pain medications work by preventing pain receptors from being stimulated, but there is a limited number of pain receptors. Once all of these pain receptors are blocked, there is no way to stop any pain that is still existing. Therefore taking high levels of pain medications does not actually do anything.

Instead of dulling pain, swallowing several pain pills instead results in an overdose. Depending on the type of pain pill a person has overdosed on, they may experience ulcers, liver damage, or bleeding stomach linings. Sometimes, these overdosing symptoms may cause death, especially if a person gets liver damage from taking too many pain medications. Unfortunately, people often do not realize that they are overdosing because the early warning signs are just nausea and stomach pains, which many people are already experiencing if they want pain pills in the first place.

RELATED ARTICLE: THIS 26-YEAR-OLD BRIDE-TO-BE HAD A BRAIN STROKE BECAUSE OF HER BIRTH CONTROL PILLS